It is currently Sat Aug 19, 2017 6:50 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: From 8mg to 3mg
PostPosted: Sun Mar 27, 2011 11:11 am 
Offline
New Poster
New Poster

Joined: Sun Mar 27, 2011 10:37 am
Posts: 3
Hello Everyone,

I am new to the forum. Anyway I have been on 8mgs for about 7 months, I have never been able to taper successfully because of all the stress at work. Once i started to decrease my dose something would stress me out at work and i would end up taking my whole 8 mg dose. One day i thought enough is enough and I'm quitting sub. Days 1 and 2 weren't that bad, I just couldn't sleep. Day 3 was horrible and i had full w/d's. Day 4 was hell and i couldn't stop vomiting (my w/d's off of every opiate i have ever taken unfortunately always include vomiting. I know its in my head and thats what kills me) so i did some research on the internet and found this forum. I was glad to see that there are other people out there that also have trouble stopping and that the taper method is the best way to go. So on day 4 without sub i decided to try the taper method again but instead of taking my full 8mg dose and then tapering I decided to take 3 mg's and I felt great. I am now stabilized at 3 mg and will be decreasing my dose soon. So my question is, is it bad to take days off without sub and then when i am starting to go through w/d's (days 3 or 4) take a smaller dose of sub like 1 or 2 mg? The only reason im asking is because when i start tapering and feel little w/d symptoms it kills me b/c i know it will go away if i take a little more sub. When i take 4 days off and am going through full w/d i find it easier to stabilize myself at a lower dose. Is this just a crazy method?


Top
 Profile  
 
 Post subject: Welcome
PostPosted: Sun Mar 27, 2011 11:27 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Guster,

It sure doesn't sound very good the way you did it but the end result turned out okay. Are you not seeing a Sub doctor to help you taper down?

Mine says that once we get me down to low levels, then I'll start skipping a day, then two, and so forth and then jump. So your method did work kind of that way.

Now that you're here, take some time to go through a lot of the posts on tapering and all the other subjects you can find the time to read. It took me several weeks to really read what I needed to. There is a wealth of information here from addicts who have succeeded before us.

Once again, Welcome to the site and I wish you a healthy recovery.

Rule62


Top
 Profile  
 
 Post subject:
PostPosted: Sun Mar 27, 2011 12:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
No, I don't think it's a crazy method at all, actually. It's uncomfortable, but that's it. I did that same thing when I found out I was pregnant, in between the day I found out and the day my doctor told me I needed to immediately restart my Sub for the baby. Anyway, I quit taking the Sub after I got a positive pregnancy test. I was at a decently high dose when I quit taking it, and then I took that week off and went back on and was able to stay at 3 mg. I know now that stopping abruptly wasn't very safe for the baby!! It was very effective at getting my dose down quickly. Hey, you put in the time feeling like crap and puking, so you get to reap the reward. Right? If I had some consecutive days where I could lay in bed and be very ill, I'd do exactly what you just did.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Mar 28, 2011 10:17 am 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
My dr suggested I start skipping days when I feel ready :)

hang in there you can do it


Top
 Profile  
 
 Post subject:
PostPosted: Mon Mar 28, 2011 5:59 pm 
Offline
New Poster
New Poster

Joined: Sun Mar 27, 2011 10:37 am
Posts: 3
Thanks for all the insight. The best part of this forum is to know that there are people out there that are just like you and you are not in it alone.

thanks again.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 08, 2011 5:55 pm 
Offline
New Poster
New Poster

Joined: Sun Mar 27, 2011 10:37 am
Posts: 3
So I am now down to between 2.5 to 2 mg. I did not take a sub break before tapering down this time. I dose 3 times a day (I know i have heard on this board people say that its bad to dose more than once a day but i cant find where that is discussed so if somebody could show me where it is discussed that would be great) So every other day i switch from 2.5 to 2. one day i will take my morning dose 1 mg my afternoon dose .5mg and my evening dose 1 mg. The next day I take morning and afternoon dose at .5 mg and evening dose at 1 mg. I was able to taper down pretty easily with barley any discomfort so i am in high spirits with my taper. Hopefully it keeps up :wink:


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 08, 2011 6:19 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Apr 01, 2011 5:42 pm
Posts: 76
You are definitely not alone! I don't know where the posts are about how to take your doses, but I'm sure someone will chime in and point you to them, but I do know that it's not a necessity to take the dose all at once, it's just what you can tolerate and feel comfortable with. For me when I got down to the 2mgs I found it much easier to dose once a day, between 5 and 6pm. That has worked well for me, and now I am doing 1mg/.5mg every other day and still dosing once. IMO once per day dosing is more helpful at the lower doses so that I don't have to cut my strips into really tiny peices and risk accuracy. I also found I had a better tolerance when I just took my dose in the evening. But as I said it's very individual. If I have learned anything from being in this forum especially it's that we are all very different with what happens when we are tapering. Some are able to jump at higher doses, and others have to taper slowly. I am on the taper slowly method, and so far it's working really well.
I don't think there is anything wrong with how you got to the 3mgs, I mean it got you down quickly and fairly painlessly (not that vomiting is pleasant, I don't mean it that way)
Good luck to you on the next phase!! You will find loads of helpful people and information here. I for one, could not be doing this without this forum!
You are definitely not alone!! We are all on a sub journey, whether we are getting off, or just maintaining. The bottom line is, we all want to be sober from our DOC.
Hang in there, be kind to yourself, and just listen to your body!
I also might suggest excersize, hot baths and a good support system at home to help you with the taper process.
Best of luck to you!
Rain

_________________
We must be willing to get rid of the life we've planned,
so as to have the life that is waiting for us.
The old skin has to be shed before the new one can come.
- Joseph Campbell


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 09, 2011 11:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
The once per day dosing is really about stopping the bad habit of popping a pill multiple times a day when we feel we "need" something or when we feel bad. Because sub's mean half-life is about 37 hours, it's just best to dose once per day and then forget about it until the next day. There's simply no medical or physical need to dose more than that (unless someone is dosing for pain). It gets you closer to normalcy. However, when a person gets to really low doses, like 2 mg or below, it's not unusual to dose twice per day. At those low doses you just don't have the long half-life anymore.

When it comes to tapering, just remember that if you do it slowly and make small drops, it can be nearly painless for some people. And the less painful the taper is, then the less painful the jump will be with regard to both acute and post-acute withdrawals. Why do a quick taper and have more discomfort when all one has to do is slow down to reduce much of the discomfort? Those who were the most successful in their taper (see the liquefied taper thread) were the ones who went low, slow, and long in their tapers.

Some people make small drops by dosing, for example, 2 mg one day, and 1 mg the next, then back to 2 mg, then 1 again. Do that for a week or two. Then almost painlessly, you're at 1.5 mg. Keep doing that and you can see how much discomfort can be reduced.

Know that this is not based on personal experience, but instead on what I've learned over the past 2 and a half years about addiction and suboxone.

Good luck with your taper. :)

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group